Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 382, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 25, 2016, 8:50 PM CDT for Yazoo County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 8:50 PM CDT (01:50 UTC)
- Expired
- Aug 25, 2016, 9:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WUUS54 KJAN 260150
SVRJAN
MSC163-260230-
/O.NEW.KJAN.SV.W.0382.160826T0150Z-160826T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 930 PM CDT
* AT 849 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PHOENIX...OR
17 MILES NORTH OF CLINTON...MOVING NORTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PHOENIX AROUND 900 PM CDT.
TINSLEY AROUND 905 PM CDT.
HOLLY BLUFF AROUND 930 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SATARTIA
AND BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3292 9066 3292 9062 3265 9028 3258 9040
3259 9044 3250 9052 3251 9055 3255 9059
3255 9064 3259 9066 3262 9072 3263 9069
3269 9071 3266 9068 3269 9066 3273 9074
3276 9069 3279 9072 3281 9069 3284 9076
TIME...MOT...LOC 0149Z 130DEG 26KT 3257 9045
HAIL...<.75IN
WIND...60MPH
$$
191 follow-up statement
784
WWUS54 KJAN 260215
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT THU AUG 25 2016
MSC163-260225-
/O.CAN.KJAN.SV.W.0382.000000T0000Z-160826T0230Z/
YAZOO MS-
915 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YAZOO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3292 9066 3292 9062 3265 9028 3258 9040
3259 9044 3250 9052 3251 9055 3255 9059
3255 9064 3259 9066 3262 9072 3263 9069
3269 9071 3266 9068 3269 9066 3273 9074
3276 9069 3279 9072 3281 9069 3284 9076
TIME...MOT...LOC 0213Z 130DEG 26KT 3269 9062
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:58 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Aug 25, 3:58 PM CDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Jackson MS 358 PM CDT THU AUG 25 2016 .SHORT TERM...Today through Saturday...Analysis of water vapor imagery indicates that the mid-level ridge of high pressure remains centered over Tennessee and the Mid South this afternoon. A burst of afternoon convection associated with tropical moisture wrapping around the ridge extends from the central Gulf of Mexico through south Louisiana and into western Tennessee. The greatest chance for thunderstorms in the ArkLaMiss this afternoon and evening will be closest to this plume of moisture - northeast Louisiana, southeast Arkansas, and southern Mississippi. Otherwise isolated to widely scattered showers and a few thunderstorms will be possible, with coverage diminishing overnight. Afternoon heat index values have crept up to near 105 in several locations especially around the Delta region, and a similarly hot and humid airmass tomorrow could see an expanded area of heat stress risk. See the latest graphical and text Hazardous Weather Outlook products for areas covered by a Limited heat risk today and tomorrow. Patchy fog will likely develop across portions of the area tonight. The ridge of high pressure should continue drifting north and east through the end of the week and will be centered over the Carolinas by Saturday afternoon. This will lessen heat stress impacts slightly for Saturday. Rain chances lower however, as a forecasted weak disturbance along the TX/LA coastline should keep deeper atmospheric moisture confined towards the Gulf Coast./NF/ .LONG TERM...Sunday through Thursday...There still remains considerable uncertainty regarding later periods of this forecast, as forecast models struggle to resolve details of the eastern CONUS ridge and its interaction with several tropical features through early next week. The recent trend in model guidance is to limit any potential impacts to the ArkLaMiss from any tropical systems, however poor consistency among model runs means lower confidence in the extended forecast at this time. Generally used a consensus of model guidance for early to mid-week forecast elements, though also gave some consideration to typical summertime climatology. For details regarding any tropical development over the next few days, follow the latest updates and discussions from the National Hurricane Center. There is some indication that the ridge will try to build back towards our region late next week so have kept temps a few degrees above normal./NF/ && VFR conditions will prevail for the majority of the period. Until 26/02Z, vicinity TSRA will be possible at KGLH, KGWO, KHKS, and KJAN. TAF sites impacted by convection can expect a brief lowering of ceilings and visibilities to IFR/MVFR. Areas of fog developing prior to dawn at KGWO and KGLH may lower visibilities to MVFR, but the fog should burn off by 14Z. /26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 93 74 94 / 19 27 10 10 Meridian 75 94 74 95 / 16 17 10 10 Vicksburg 74 94 74 93 / 24 47 15 10 Hattiesburg 74 93 74 93 / 20 14 10 15 Natchez 73 90 73 91 / 27 40 16 19 Greenville 75 94 75 93 / 18 52 10 14 Greenwood 75 93 75 94 / 16 38 10 14 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 06/06/26
Hazardous weather outlook, Aug 25, 2:50 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT THU AUG 25 2016 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-262000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE- 250 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...FRIDAY AFTERNOON TEMPERATURES FRIDAY IN THE LOW TO MID 90S COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES AROUND 105. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ024-026-MSZ059>066-072>074-262000- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 250 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI... AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 25, 7:31 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT THU AUG 25 2016
MSZ049-260100-
RANKIN MS-
731 PM CDT THU AUG 25 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 800
PM CDT...
AT 730 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BRANDON...MOVING NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PEARL AROUND 750 PM CDT.
FLOWOOD AROUND 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3227 9019 3229 9018 3229 9015 3231 9016
3231 9015 3232 9015 3234 9011 3236 9011
3236 9010 3238 9010 3240 9007 3242 9007
3230 8994 3224 8998
TIME...MOT...LOC 0030Z 121DEG 8KT 3230 9002
19Special weather statement, Aug 25, 7:33 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT THU AUG 25 2016
MSZ047-048-260100-
WARREN MS-HINDS MS-
733 PM CDT THU AUG 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN HINDS COUNTIES UNTIL 800 PM CDT...
AT 733 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR YOUNGTON...OR 13 MILES EAST OF REDWOOD...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OAK RIDGE AROUND 755 PM CDT.
REDWOOD AROUND 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3257 9086 3258 9076 3257 9073 3262 9072
3262 9069 3259 9069 3259 9066 3255 9065
3255 9059 3253 9058 3253 9056 3251 9055
3250 9052 3252 9052 3252 9050 3256 9045
3241 9051 3244 9087
TIME...MOT...LOC 0033Z 108DEG 16KT 3250 9058
19Special weather statement, Aug 25, 7:44 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT THU AUG 25 2016
LAZ007>009-015-016-MSZ040-260130-
RICHLAND LA-EAST CARROLL LA-MOREHOUSE LA-MADISON LA-WEST CARROLL LA-
ISSAQUENA MS-
744 PM CDT THU AUG 25 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...NORTHEASTERN
RICHLAND...NORTH CENTRAL MADISON...MOREHOUSE...SOUTHERN EAST CARROLL
PARISHES IN NORTHEASTERN LOUISIANA AND WEST CENTRAL ISSAQUENA
COUNTIES UNTIL 830 PM CDT...
AT 743 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM GOODWILL TO NEAR ALSATIA. MOVEMENT WAS
NORTHWEST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DARNELL AND JONES AROUND 800 PM CDT.
GOODWILL AND BEEKMAN AROUND 815 PM CDT.
GALION AROUND 830 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EPPS...FOREST...
BONITA...PIONEER AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3301 9207 3301 9154 3260 9103 3256 9108
3254 9108 3254 9110 3249 9112 3243 9117
3265 9175 3290 9208 3297 9208
TIME...MOT...LOC 0043Z 123DEG 38KT 3279 9154 3260 9124
19Special weather statement, Aug 25, 7:51 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT THU AUG 25 2016
MSZ043-048-260130-
MADISON MS-HINDS MS-
751 PM CDT THU AUG 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND
NORTHEASTERN HINDS COUNTIES UNTIL 830 PM CDT...
AT 751 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLOWOOD...MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MADISON AND RIDGELAND AROUND 800 PM CDT.
ANNANDALE AROUND 820 PM CDT.
POCAHONTAS AROUND 825 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3240 9044 3260 9024 3241 9007 3239 9007
3239 9008 3238 9010 3236 9010 3236 9011
3234 9011 3232 9015 3230 9016 3229 9015
3229 9018 3226 9019
TIME...MOT...LOC 0051Z 128DEG 20KT 3236 9012
19Special weather statement, Aug 25, 8:00 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 800 PM CDT THU AUG 25 2016 MSZ043-049-260130- MADISON MS-RANKIN MS- 800 PM CDT THU AUG 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANKIN AND SOUTHEASTERN MADISON COUNTIES UNTIL 830 PM CDT... AT 800 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GOSHEN SPRINGS...OR 7 MILES SOUTHEAST OF CANTON...MOVING NORTHWEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GLUCKSTADT AROUND 820 PM CDT. CANTON AROUND 825 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3254 8982 3243 8987 3251 9016 3267 9007 TIME...MOT...LOC 0100Z 114DEG 19KT 3252 8994 19
Special weather statement, Aug 25, 8:12 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT THU AUG 25 2016
MSZ043-048-260200-
MADISON MS-HINDS MS-
812 PM CDT THU AUG 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND CENTRAL
HINDS COUNTIES UNTIL 900 PM CDT...
AT 809 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MADISON TO NEAR JACKSON TO CLINTON.
MOVEMENT WAS NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CLINTON AROUND 815 PM CDT.
BOLTON AND POCAHONTAS AROUND 830 PM CDT.
FLORA AROUND 840 PM CDT.
BROWNSVILLE AROUND 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3244 9059 3248 9061 3251 9055 3250 9052
3252 9052 3252 9050 3258 9042 3258 9040
3261 9035 3261 9034 3265 9030 3247 9002
3244 9007 3235 9016 3223 9031 3236 9063
3237 9064
TIME...MOT...LOC 0109Z 118DEG 18KT 3246 9016 3239 9024 3234 9032
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:31 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Aug 25, 7:33 PM CDT | Special Weather Statement | JAN | Warren | 27 min |
| Aug 25, 7:51 PM CDT | Special Weather Statement | JAN | Hinds | 39 min |
| Aug 25, 8:00 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Aug 25, 8:12 PM CDT | Special Weather Statement | JAN | Hinds | 48 min |
| Aug 25, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 48 min |
| Aug 25, 9:14 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Aug 26, 12:06 PM CDT | Special Weather Statement | JAN | Grenada | 24 min |
| Aug 26, 12:15 PM CDT | Special Weather Statement | JAN | Clay | 30 min |
| Aug 26, 12:40 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Aug 26, 1:19 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Aug 26, 1:50 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Aug 26, 1:57 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| Aug 26, 3:01 PM CDT | Special Weather Statement | JAN | Sharkey | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.